MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Back to Search Results |
| Model Number |
55840006540 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Pain (1994)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l5-s1 fusion for an indication of spondylolisthesis.It was reported that the l5-s1 pedile screw broke post-operatively and the patient had pain from the broken hardware moving.The hardware broke before fusion could occur and revision surgery was performed on 27-nov-23 for removal of broken l5-s1 pedicle screw instrumentation with reinsertion of new l5-s1 pedicle screws, l5-s1 transforaminal discectomy and interbody fusion with interbody fusion cage and local autogenous morselized bone graft augmented cancellous allograft. there were no further complications reported regarding the event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: d9, h3, h6 h3.Device evaluation summary: product analysis #706022114:part # 55840006540 lot # h5829450 visual review confirms screw breakage approximately 3 threads down from the base of the bone screw neck.The broken bone screw has significant damage on the threads due to the bone screw removal procedure.Visual and optical examination of the fracture surface did not reveal any pre-existing surface defects that could contribute to the screw breaking.Microscopic examination of the fracture surface revealed multiple areas of material smearing.The screw is locked in an angled position and the rod is still secured in the head of the screw with a break off set screw.The damage to the screw appears to be from overload medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.